MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT
Model Number 021-105
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Codes Fatigue (1849); Dizziness (2194); Dysphasia (2195)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the reporter of the lay-user/patient contacted lifescan (lfs) usa, alleging that his mother¿s onetouch ultra 2 meter displayed the meter message ¿apply blood¿ after applying a blood sample.The complaint was classified based on the customer care agent (cca) documentation.The reporter claimed that the alleged issue started on (b)(6) 2024, around 8 am, when his mother tried performing a test before breakfast as she usually does.The patient manages her diabetes with a fixed dose of unspecified insulin (14 units once a day at night) and the reporter denied that the patient took any action in response to the alleged issue.The patient was unable to check her blood glucose levels for two days and started presenting symptoms of ¿feeling dizzy, could not walk, no strength in her body and could not talk and was mumbling¿ on (b)(6) 2024, around 8 am.The reporter called an ambulance, and they took a blood glucose reading of ¿52 mg/dl¿ on an emergency medical services (ems) meter.The patient was brought to the hospital where she received iv fluids and was hospitalized.At the time of troubleshooting, the cca noted that the subject meter was not being used for the first time.The patient had used the correct test strips and was following the correct testing process.After walking through resolving the issue per the owner¿s booklet, the issue remained unresolved.Replacement products have been sent to the patient.This complaint is being reported because the reporter claimed that the patient was unable to test their blood glucose due to the reported issue, reportedly developed symptoms suggestive of a serious injury adverse event and reportedly received hcp treatment for an acute low blood glucose excursion after.

Brand Name
ONETOUCH ULTRA2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key20754293
Report Number2939301-2024-00082
Device Sequence Number18464591
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-105
Device Catalogue Number021-105
Device Lot NumberY2308026X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/13/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/21/2024
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexFemale